[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 489
Citations 0
Editor's Correspondence
Feb 11, 2013

New Statins Also Produce Fatigue: Spontaneous Reporting as a Complementary System to Increase Safety Knowledge

Author Affiliations

Author Affiliations: Department of Pharmacology, Therapeutics, and Toxicology, Universitat Autònoma de Barcelona, Bellaterra (Cerdanyola del Vallès), Spain (Drs Tarapués and Figueras); Fundació Institut Català de Farmacologia, Barcelona, Spain (Drs Cereza and Figueras); and Catalan Centre of Pharmacovigilance, Spanish Pharmacovigilance System, Barcelona (Dr Cereza).

JAMA Intern Med. 2013;173(3):247-248. doi:10.1001/jamainternmed.2013.1614

We have read with interest the Research Letter by Golomb et al1 about the effects of statins on energy and fatigue with exertion. The Research Letter describes the first randomized evidence of these adverse drug reactions (ADRs) for simvastatin and pravastatin, previously reported as anecdotal cases in the literature. The study attracted our attention because it has tied up loose ends after signal detection by pharmacovigilance systems based on spontaneous reporting. Notwithstanding, at the same time it has been a stimulus to look for new data after posing the question “Do the new statins also produce these adverse effects?”

First Page Preview View Large
First page PDF preview
First page PDF preview
×